The Matthew effect for cohorts of economists

Tol, Richard S J (2013) The Matthew effect for cohorts of economists. Journal of Informetrics, 7 (2). pp. 522-527. ISSN 1751-1577

Full text not available from this repository.

Abstract

This paper applies the Ijiri–Simon test for systematic deviations from Gibrat's law to citation numbers of economists. It is found that often-cited researchers attract new citation numbers that are disproportionate to the quality of their work. It is also found that this Matthew effect is stronger for economists who started their academic career earlier.

Item Type: Article
Schools and Departments: School of Business, Management and Economics > Economics
Subjects: A General Works
Depositing User: Richard Tol
Date Deposited: 18 Mar 2013 07:39
Last Modified: 18 Mar 2013 07:39
URI: http://sro.sussex.ac.uk/id/eprint/44058
📧 Request an update